| Model Number |
MESE1 |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Noise, Audible (3273)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unknown procedure the power switch of the megadyne smoke evacuator was out of order.The smoke evacuator remains on/ activated after using the power switch to turn off the machine.Nurse also complained that the operational noise level for this machine is higher than when they first used it and the noise level distracted doctor¿s focus on the surgery.There were no patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2022.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.A video was received and is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 12/19/2022 h6 component code.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/23/2023.Investigation summary: per service manual operational and diagnostic analysis confirmed the continuous activation.The power switch was replaced as identified in the investigation to address the issue.Additionally, the damping unit spring motor was replaced to address the noise issue.The repair and testing of the unit was completed per the service manual, bringing the unit back to full functionality.The unit passed all functional tests and is fully operational.The repair and testing of the unit was completed.Video analysis: this is an analysis of a video submitted for evaluation.Video: the video provided by the customer shows a smoke evacuator.During the video, the smoke evacuator remains activated even when the user turns the switch off.No conclusion could be reached as to how this issue occurred through video analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon endo-surgery quality process, all devices are manufactured, inspected, and released to approved specifications.